It is currently Mon Aug 21, 2017 5:55 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Sat Sep 19, 2015 5:28 am 
Offline
Super Poster
Super Poster

Joined: Sun Sep 13, 2015 12:22 am
Posts: 109
H there

I have heard that headaches are common when you start suboxone. Does this last forever or just the first few weeks or so?
I have tried the method of spitting out the saliva once the film has dissolved but has not helped.
Can I take any OTC pills like ibuprofen or paracetamol or something like that??
The funny thing is, is that suboxone is also used for pain relief (even if not used for ORT) and yet I have headaches! My poin being, I don't see why its not helping the headaches.

Thanks in advance :)


Top
 Profile  
 
PostPosted: Sat Sep 19, 2015 10:55 am 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 882
Hi Mel, I have not had any headaches with suboxone. Suboxone helps with knee pain from osteoarthritis. I do sometimes take ibuprofen too. Sorry that you are having to deal with headaches. I hope you get some relief!


Top
 Profile  
 
PostPosted: Sat Sep 19, 2015 11:26 am 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2310
Location: Tennessee
Mel :)

I have had headaches pretty much since my late teens on and off. Sometimes stress headaches but a lot of sinus headaches mainly. But I definitely was one of the "lucky ones" that got headaches from sub too. They were pretty frequent for the first two months but u usually get over that in time. And yes, ibuprofen was what I took, and it helped a lot. I still have headaches, but I've got sinus issues so I'm not sure if it's that or what. I just take ibuprofen and it goes away. I've actually never tried the spitting thing after I take my sub, so I have no experience with that. Just carry ya some Advil with ya for awhile and with most ppl, the headaches go away after u adjust to the medicine more.

_________________
Jennifer


Top
 Profile  
 
Our Sponsors
PostPosted: Sat Sep 19, 2015 11:55 am 
Offline
Moderator
Moderator
User avatar

Joined: Tue Mar 11, 2014 10:48 pm
Posts: 1316
Hey Mel,
While it is fairly common in early sub treatment to getting these "sub "headaches ,they will go away over time
once your system has some tolerance to the medicine.
I know in my case my tolerance was razed when I began treatment . And as I increased my dosage over the first two weeks or so a dull headache would come on. I do not know why sub does this but it will go away.

Try the otc products. One of them should give you some relief.


Top
 Profile  
 
PostPosted: Sat Sep 19, 2015 1:14 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
Just my 2ยข worth here. For headaches, I take aspirin, preferably Excedrin. If you have generic aspirin then take it with a cup of coffee so you get the caffeine. For muscle aches and pains I take 2 Aleve. If it goes longer than 8 hours you can take one more. Just don't take more than 3 in 24 hours, per the instructions.

Some swear by Ibuprofen but Aleve (Naproxen) works better IMO. For fever I take Tylenol.

These opinions are just from my experience over the years but they do seem to work quite well. Opiates rarely helped with pain except when I had shoulder surgery, and even then I still depended on Aleve for the majority of relief.

r

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Sun Sep 20, 2015 2:41 am 
Offline
Super Poster
Super Poster

Joined: Sun Sep 13, 2015 12:22 am
Posts: 109
hanks for the advice peeps.
I tried ibuprofen and it did the trick. Im hoping that within a month or 2 this wont be an issue.
Even if it is, its still nothing to deal with compared to active addiction. Suboxone has made such a positive impact in my life already. I just wish more GP' NA groups and the general public knew more about it and the stigma could be lessened. Anyway, time will tell.

Thanks gain and hope your all having a great weekend :)


Top
 Profile  
 
PostPosted: Thu Sep 24, 2015 7:55 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
Great comments all around. I like a little caffeine too-- and it works particularly well for 'vascular' headaches, where you feel a throbbing sensation with your pulse, or when you bend forward and have your head lower than your shoulders or the rest of your body. But caffeine has a withdrawal syndrome, that mainly consists of.... headaches. So don't get stuck in that cycle.

I hear about headaches on buprenorphine products often... and I'm not sure what to make of them. The people that have headaches tend to have other things in common-- such as ambivalence about taking buprenorphine products. I'm not saying they aren't having headaches-- but it seems like if it wasn't for the headaches, there would be something else that got in the way. I realize that is judgmental and patronizing... but that has been my experience.

I have a hard time buying into the idea that Suboxone causes headaches that are not caused by plain buprenorphine. I have had patients ask for buprenorphine for that reason-- who believe that naloxone is causing headaches. But that makes little or no sense physiologically, for a number of reasons:
- naloxone has never been linked to headaches and it is hard to think of a mechanism where naloxone would cause headaches;
- naloxone is absorbed only in minute quantities from mucosal surfaces-- maybe 3% at most of the dose;
- even if absorbed, naloxone is rapidly metabolized-- and is gone in an hour.

Whatever the cause of your headaches, I hope they pass. If they are mainly in the front of your head-- by the sinuses-- I'd take mucinex and use Afrin to open the pores to drain sinus cavities. Stay well hydrated, and most important, get the same amount of sleep each night.


Top
 Profile  
 
PostPosted: Sat Sep 26, 2015 6:28 am 
Offline
Super Poster
Super Poster

Joined: Sun Sep 13, 2015 12:22 am
Posts: 109
Thanks Suboxdoc for responding,

I don't know or really care much about the headache situations and why they are caused.
Like I said earlier, if that's all I have to complain about then im a pretty lucky lady.
My doc says its very common and should go away in a month or two. Im willing to put up with it forever if that's what it takes to live a normal life on sub.
I will need to drink more water as I usually petty good but the past week not so much. I don't drink tea or coffee The sleep advice is so right. I have been lacking sleep for weeks now. That could be a massive contributing factor.

Thanks again


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group